MAUDE Adverse Event Report: SYNTHES GMBH 12.0MM REAMER HEAD FOR RIA 2 STERILE

SYNTHES GMBH 12.0MM REAMER HEAD FOR RIA 2 STERILE
Model Number 03.404.020S
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/07/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.D2b: additional device product codes: hrx.D9: complainant part is not expected to be returned for manufacturer review/investigation.E3: reporter is a j&j employee.H3, h4, h6: without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during surgery on (b)(6) 2023, the retention tabs (tines) of the ria 2 head broke during usage in the femoral shaft.Laparoscopic graspers were opened to extract the fragments.Three of the four fragments were retrieved, and one remained in the proximal femur, out of reach of all instruments available.The surgery was completed successfully with a 30-minute delay.120 seconds of additional fluoroscopy were required.This report involves one 12.0mm reamer head for ria 2 sterile.This is report 1 of 1 for (b)(4).
 
Event or Problem Description
There was medical intervention.Long kerrisons and a ti nail extraction rod were used to grab and scoop out the fragments; additional surgical time and x-ray usage were required.For the patient's status, there was no reported adverse outcome.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The photo was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device visual analysis of the photo revealed that the "12.0mm reamer head for ria 2 sterile" was found to be broken from the prongs.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed for the "12.0mm reamer head for ria 2 sterile".Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Manufacturing location: supplier ¿ fathom manufacturing llc (mark two engineering) / inspected and packaged by: monument release to warehouse date: 17-may-2023, expiration date: 31-mar-2033, part number: 03.404.020s, 12.0mm reamer head for ria 2-sterile, lot number: 6064p34 (sterile).Production order traveler met all inspection acceptance criteria.Packaging label log rev a, lmd rev b was reviewed and determined to be conforming.Packaging bom was reviewed and determined to be conforming with no deviations to normal packaging identified.Scn 25587 supplied by sterigenics was reviewed and determined to be conforming.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the inspection or release of the product that would contribute to this complaint condition.Component part(s) reviewed: part number: 03.404m020, ria ii reamer head 12.0mm, lot number: 4452p45.Inspection instruction met all inspection acceptance criteria.Inspection sheet, incoming final inspection, rev b met all inspection acceptance criteria.Certificate of compliance received dated 21-apr-2023 was reviewed and determined to be conforming.Certification for heat treat supplied dated 27-mar-2023 was reviewed and determined to be conforming.Heat treat specified at 50-55 hrc.Results certified at 51.5-51.9 hrc.Certificate of compliance supplied dated 17-jan-2023 was reviewed and determined to be conforming.Certificate of tests supplied to banner medical from carpenter dated 02-dec-2022 was reviewed and determined to be conforming.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
12.0MM REAMER HEAD FOR RIA 2 STERILE
Common Device Name
REAMER
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key17215689
Report Number8030965-2023-08136
Device Sequence Number19579625
Product Code HTO
UDI-Device Identifier10886982273987
UDI-Public(01)10886982273987
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K993335
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.404.020S
Device Catalogue Number03.404.020S
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/07/2023
Supplement Date Received by Manufacturer07/06/2023
Initial Report FDA Received Date06/28/2023
Supplement Report FDA Received Date07/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age26 YR
Patient SexMale
Patient Weight71 KG